Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 66, NWS Burlington, VT

July 6, 20117 counties in Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2011, 3:18 PM EDT for 7 counties in Vermont; Essex County, New York. It was in force for 57 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 3:18 PM EDT (19:18 UTC)
Expired
Jul 6, 2011, 4:15 PM EDT
In force
57 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Lamoille County, VT, Orange County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 58 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:19 PM EDTTSTM WND DMGAddison, VTPOWER LINES DOWN IN ADDISON BLOCKING ROUTE 22A
Jul 6, 3:20 PM EDTTSTM WND DMG2 S Hinesburg, VTMANY TREES AS LARGE AS 12 INCHES DOWN BETWEEN MONKTON AND HINESBURG
Jul 6, 3:30 PM EDTTSTM WND DMG3 S Middlebury, VTTREES AND POWER LINES DOWN
Jul 6, 3:30 PM EDTTSTM WND DMGHuntington Center, VTSEVERAL TREES AND POWER LINES DOWN
Jul 6, 3:30 PM EDTTSTM WND GST 60Cornwall, VT3 INCH DIAMETER BRANCHES DOWN
Jul 6, 3:35 PM EDTTSTM WND DMG2 Se Waterbury Center, VTTREES DOWN
Jul 6, 3:40 PM EDTTSTM WND DMGWaterbury, VTTREE DOWN OVER RAILROAD TRACKS
Jul 6, 3:50 PM EDTHAIL 1Ripton, VTCHERRY-SIZED HAIL
Jul 6, 3:55 PM EDTTSTM WND DMG2 Ssw Putnamville, VTTREE DOWN AT THE INTERSECTION OF CULVER HILL ROAD AND ROUTE 12
Jul 6, 4:02 PM EDTTSTM WND DMGEast Montpelier, VTTREES DOWN ON ROUTE 2
Jul 6, 4:13 PM EDTTSTM WND DMGHancock, VTTREES DOWN ON ROUTE 100
Jul 6, 4:20 PM EDTTSTM WND DMGSe Rochester, VTTREES AND LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:29 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WUUS51 KBTV 061918
SVRBTV
NYC031-VTC001-005-007-015-017-023-027-062015-
/O.NEW.KBTV.SV.W.0066.110706T1918Z-110706T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHWESTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
  SOUTH CENTRAL LAMOILLE COUNTY IN NORTHWEST VERMONT...
  WESTERN ORANGE COUNTY IN CENTRAL VERMONT...
  WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 415 PM EDT.

* AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM WEST BOLTON TO EAST MONKTON TO WEST BRIDPORT...AND
  WERE MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDDLEBURY AROUND 330 PM...
  MONTPELIER AROUND 350 PM...
  RANDOLPH...AND BARRE AROUND 400 PM...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4446 7207 4414 7226 4384 7259 4390 7346
      4443 7304
TIME...MOT...LOC 1918Z 277DEG 36KT 4445 7288 4421 7306
          4397 7332

$$

BANACOS
3 follow-up statements
907 
WWUS51 KBTV 061944
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
344 PM EDT WED JUL 6 2011

NYC031-061952-
/O.CAN.KBTV.SV.W.0066.000000T0000Z-110706T2015Z/
ESSEX NY-
344 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK IS CANCELLED...

SEVERE WEATHER HAS MOVED EAST OF THE AREA. ADDITIONAL SHOWERS AND 
THUNDERSTORMS REMAIN POSSIBLE INTO EARLY THIS EVENING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4414 7226 4384 7259 4389 7334 4420 7300
      4444 7283 4446 7207
TIME...MOT...LOC 1942Z 277DEG 36KT 4441 7263 4417 7283
          4392 7318

$$

VTC001-005-007-015-017-023-027-062015-
/O.CON.KBTV.SV.W.0066.000000T0000Z-110706T2015Z/
WINDSOR VT-CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-
CHITTENDEN VT-ADDISON VT-
344 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR ADDISON...SOUTHEASTERN CHITTENDEN...WASHINGTON...WESTERN
ORANGE...SOUTH CENTRAL LAMOILLE...SOUTHWESTERN CALEDONIA AND
NORTHWESTERN WINDSOR COUNTIES...

AT 339 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM WATERBURY CENTER TO IRASVILLE TO
WEST CORNWALL...AND WERE MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTPELIER AROUND 350 PM...
  BARRE AROUND 400 PM...
  RANDOLPH AROUND 410 PM...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4414 7226 4384 7259 4389 7334 4420 7300
      4444 7283 4446 7207
TIME...MOT...LOC 1942Z 277DEG 36KT 4441 7263 4417 7283
          4392 7318

$$

BANACOS
414 
WWUS51 KBTV 062004
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
404 PM EDT WED JUL 6 2011

VTC007-062013-
/O.CAN.KBTV.SV.W.0066.000000T0000Z-110706T2015Z/
CHITTENDEN VT-
404 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHITTENDEN COUNTY
IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE WEATHER HAS MOVED EAST OF THE AREA. CONTINUED SHOWERS AND 
THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4388 7316 4419 7283 4444 7263 4446 7207
      4414 7226 4384 7259
TIME...MOT...LOC 2003Z 277DEG 36KT 4441 7232 4415 7254
          4387 7292

$$

VTC001-005-015-017-023-027-062015-
/O.CON.KBTV.SV.W.0066.000000T0000Z-110706T2015Z/
WINDSOR VT-CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-
ADDISON VT-
404 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL ADDISON...WASHINGTON...WESTERN ORANGE...SOUTH
CENTRAL LAMOILLE...SOUTHWESTERN CALEDONIA AND NORTHWESTERN WINDSOR
COUNTIES...

AT 358 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM SOUTH WOODBURY TO EXIT 6 I89 TO
GOSHEN...AND WERE MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RANDOLPH AROUND 410 PM...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4388 7316 4419 7283 4444 7263 4446 7207
      4414 7226 4384 7259
TIME...MOT...LOC 2003Z 277DEG 36KT 4441 7232 4415 7254
          4387 7292

$$

BANACOS
762 
WWUS51 KBTV 062014
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT WED JUL 6 2011

VTC001-005-015-017-023-027-062023-
/O.EXP.KBTV.SV.W.0066.000000T0000Z-110706T2015Z/
WINDSOR VT-CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-
ADDISON VT-
414 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADDISON...
WASHINGTON...WESTERN ORANGE...SOUTH CENTRAL LAMOILLE...SOUTHWESTERN
CALEDONIA AND NORTHWESTERN WINDSOR COUNTIES WILL EXPIRE AT 415 PM
EDT...

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED SOUTH AND EAST OF THE 
AREA. THEREFORE THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE 
THUNDERSTORM WARNING TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4388 7316 4419 7283 4444 7263 4446 7207
      4414 7226 4384 7259
TIME...MOT...LOC 2013Z 277DEG 36KT 4442 7239 4416 7261
          4388 7299

$$

BANACOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:13 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 6, 2:13 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT WED JUL 6 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE NORTH
COUNTRY TODAY...AS A COLD FRONT SWEEPS THROUGH THE REGION. A FEW
STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. SLIGHTLY COOLER...DRIER...AND
GENERALLY FAIR CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY
WITH HIGH PRESSURE RETURNING TO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 132 PM EDT WEDNESDAY...QUICK EARLY AFTERNOON UPDATE TO ADD
SEVERE T-STORM WATCH AND SYNC GRIDS UP WITH CURRENT OBSERVATIONS.

WATCHING DEVELOPMENT OF STORMS ACROSS NORTHERN NY, AND WE EXPECT
THAT TO FORM INTO A BROKEN LINE OF STORMS HERE SHORTLY AND MOVE
EASTWARD. LATEST LAPS ANALYSIS FROM 17Z SHOWING WIDESPREAD CAPE
VALUES OF 2000-2500 FROM THE CHAMPLAIN VALLEY EASTWARD -- SO THERE
IS DEFINITELY SOME JUICE TO HELP THE STORMS CONTINUE TO
STRENGTHEN. STILL LIKING HOW THE HRRR MODEL IS SHOWING THE OVERALL
EVOLUTION. STORMS SHOULD MOVE ACROSS THE CHAMPLAIN VALLEY PRIOR TO
20Z (4PM) AND THEN TREK ACROSS THE REST OF VERMONT -- REACHING THE
CT RIVER VALLEY ABOUT 22-23Z. WE SHOULD BE ABLE TO TRIM THE SEVERE
T-STORM WATCH BACK BY THIS EVENING.

PREVIOUS DISCUSSION FROM LATE MORNING....

FIRST LITTLE ROUND OF SHOWERS/THUNDERSTORMS ACROSS THE
FAR NORTHERN SECTIONS OF THE REGION THIS MORNING IS JUST ABOUT
OVER AS THEY CONTINUE TO PUSH NORTHWARD INTO CANADA. THAT ACTIVITY
WAS PRIMARILY ELEVATED IN NATURE AND NOT ALL THAT WELL HANDLED BY
THE MODELS. A FEW OF THE STORMS DID PUT DOWN SOME HEAVY RAIN.
MASSENA GOT ABOUT 0.60" OF RAIN IN AN HOUR OR SO, AND RADAR
ESTIMATES INDICATE AMOUNTS NEAR 1" JUST NORTH OF MASSENA AND INTO
PARTS OF ONTARIO.

EVERYTHING ELSE APPEARS TO BE ON TRACK, AS OUR ATTENTION WILL BE
TURNING TO THE WEST AS WE EXPECT CONVECTION TO DEVELOP ACROSS
ONTARIO IN ASSOCIATION WITH A SURFACE TROF AND UPPER LEVEL ENERGY.
AT THIS TIME, I'M KINDA LIKING THE 11Z HRRR GUIDANCE, AND HAVE
LEANED ON IT HEAVILY WITH REGARD TO THE TIMING AND EVOLUTION OF
STORMS THIS AFTERNOON.

WHAT I'VE PAINTED IN IS THIS SCENARIO...CONVECTION SHOULD FIRE
JUST WEST OF THE ST LAWRENCE RIVER ABOUT NOON AND MOVE EASTWARD --
FORMING A BROKEN LINE OF THUNDERSTORMS. INITIALLY THE STORMS
SHOULD NOT BE SEVERE, BUT AS THE LINE REACHES THE CHAMPLAIN VALLEY ABOUT
3PM, A FEW OF THEM MAY BE. EXPECT STRONG WINDS TO BE THE PRIMARY
ISSUE, HOWEVER WE MAY SEE SOME HAIL AS WELL. ADDITIONAL ISOLATED
STORMS WILL FIRE ACROSS VERMONT AHEAD OF THE LINE AS WELL. THE
LINE SHOULD BE REACHING THE CONNECTICUT RIVER VALLEY ABOUT 5 OR 6
PM.

WE MAY SEE A FEW ADDITIONAL T-STORMS FIRE DURING THE LATE
AFTERNOON IN THE ST LAWRENCE VALLEY AS THERE WILL BE SOME
INSTABILITY RECOVERY.

NOT EXPECTING AN OVER THE TOP SEVERE EVENT, AS ALL THE INGREDIENTS
ARE MARGINAL. HOWEVER, ENOUGH GOING ON THAT AT LEAST A FEW STORMS
SHOULD BECOME SEVERE. SURFACE CAPE SHOULD POKE ABOVE 2000 J/KG,
ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. 0-3KM SHEAR OF
30-40KTS IS EXPECTED TO DEVELOP AFTER 18Z AS WELL -- AND THIS
SHOULD SUPPORT BETTER STORM ORGANIZATION AFTER THAT TIME, WHICH IS
WHY THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS VERMONT.

ALL IN ALL, EXPECTING A SOMEWHAT BUSY AFTERNOON HERE AT THE OFFICE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 426 AM EDT WEDNESDAY...COLD FRONT CONTINUES TO PUSH THROUGH
THE AREA THIS EVENING...CLEARING THE CONNECTICUT RIVER VALLEY
AROUND MIDNIGHT...SO HAVE MAINTAINED A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THEN. WITH THE LATE EXIT OF THE FRONT AND
DECENT CLOUD COVER EXPECTED THROUGH THE MAJORITY OF THE
NIGHT...HAVE OPTED NOT TO INCLUDE FOG IN THE FORECAST FOR
TONIGHT. THERE CERTAINLY COULD BE SOME ISOLATED AREAS WHICH CLEAR
OUT ENOUGH FOR SOME DENSE FOG...BUT CONFIDENCE IS LOW AT THIS
TIME THAT ANYTHING WIDESPREAD WILL FORM.

DRIER CONDITIONS RETURN GOING INTO THURSDAY AS HIGH PRESSURE
RETURNS TO THE REGION RIGHT THROUGH FRIDAY. TEMPERATURES RETURN
TO MORE SEASONAL LEVELS AS WELL WITH HIGHS THURSDAY AND FRIDAY
GENERALLY IN THE MID 70S TO LOWER 80S...WITH LOWS THURSDAY NIGHT
SLIGHTLY BELOW NORMAL IN THE 50S. CLEAR SKIES AND LIGHT WINDS ARE
EXPECTED THURSDAY NIGHT WHICH IS USUALLY GOOD FOR FOG...BUT HARD
TO TELL IF ANYTHING WILL FORM AS WE'LL BE A GOOD 24 HOURS REMOVED
FROM ANY PRECIP...THOUGH THE SEASONALLY PRONE LOCATIONS ARE LIKELY
TO SEE SOME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 404 AM EDT WEDNESDAY...GFS AND ECMWF DIFFER ON FORECAST FOR
FRIDAY NIGHT...AS ECMWF DEVELOPS CONVECTION OVER THE
REGION...WHILE THE GFS IS MAINLY DRY. HAVE OPTED TO GO WITH THE
GFS MODEL FOR FRIDAY NIGHT...AS FEEL ECMWF IS WAY OVERDONE ON
CONVECTION FOR FRIDAY NIGHT. MODELS IN SOMEWHAT BETTER AGREEMENT
ON SATURDAY...AS AN UPPER SHORTWAVE TROUGH MOVE SOUTHEAST FROM
CANADA...SO HAVE INDICATED A CHANCE FOR SHOWERS AND THUNDERSTORMS.
ECMWF AND GFS MODELS IN GOOD AGREEMENT FROM SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AS A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE
GREAT LAKES AND REMAINS OVER THE REGION THROUGH EARLY MONDAY. GFS
AND ECMWF MODELS BRING A COLD FRONT THROUGH THE REGION MONDAY
NIGHT. HAVE GONE WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
MONDAY AFTERNOON AND MONDAY NIGHT. ECMWF AND GFS MODELS HAVE THE
COLD COLD FRONT SOUTH OF THE REGION BY EARLY TUESDAY...AND BOTH
MODELS HAVE DRIER AIR AND A HIGH PRESSURE AREA OVER THE GREAT
LAKES BUILDING INTO THE REGION DURING THE DAY ON TUESDAY.
THUS...HAVE LOWERED POPS FOR TUESDAY AND HAVE GONE WITH A DRY
FORECAST FOR TUESDAY AS WELL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...VOLATILE SITUATION TODAY WITH THE
ATMOSPHERE PRIME FOR ENHANCED THUNDERSTORM ACTIVITY. COMPOSITE
RADAR SHOWS THUNDERSTORMS FIRING ALONG THE FRONT AND AHEAD ALONG
CONVERGENT ZONES. EXPECT THESE SHOWERS AND STORMS TO CONTINUE
UNTIL THE FRONT PASSES THIS EVENING. CURRENT TIMING SHOWS A WEST TO
EAST PROGRESSION WITH PASSAGE AT MSS AROUND 20Z...SLK AT 22Z...PBG
AND BTV AT 23Z...RUT AND MPV BY 00Z. EXPECT MVFR/IFR CONDITIONS
WITH THESE STORMS AND PERIODS OF GUSTY WINDS AROUND 25KTS...SMALL
HAIL...SEVERE WINDS...AND LOCALIZED HEAVY RAINFALL ARE POSSIBLE.
AFTER THE FRONT MOVES THROUGH MOST AREAS WILL HAVE RESIDUAL MID
CLOUD FOR MUCH OF THURSDAY NIGHT. PATCHY FOG WILL BE LIKELY IN
VALLEY LOCATIONS WHERE RAINFALL OCCURS...MPV AND SLK WILL LIKELY
GO IFR OVERNIGHT. MSS HAS RECEIVED A DECENT AMOUNT OF
PRECIPITATION ALREADY AND HAS A CHANCE OF MIST OR
FOG...HOWEVER...OPTED NOT TO INCLUDE AT THIS TIME DUE TO LACK OF
SUPPORT BY MODEL GUIDANCE. WINDS WILL SHIFT MORE NORTHWESTERLY
OVERNIGHT BRINGING DRIER CONDITIONS AND CLEAR SKIES FOR THURSDAY.

OUTLOOK 18Z THURSDAY THROUGH SUNDAY...
18Z THURSDAY THRU 18Z SUNDAY...VFR WITH WEAK HIGH PRESSURE
BUILDING ACROSS THE NORTH COUNTRY. NOCTURNAL FOG POSSIBLE MPV/SLK
THURSDAY NIGHT AND FRIDAY NIGHT WITH VLIFR POSSIBLE 06-11Z EACH
MORNING. 12Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR BUT WEAK
UPPER TROUGH COULD BRING A FEW AFTERNOON SHOWERS OR THUNDERSTORMS
SAT AFTERNOON. 00Z SUNDAY THROUGH 00Z MONDAY...NO SIG WX EXPECTED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LAHIFF
NEAR TERM...NASH
SHORT TERM...LAHIFF
LONG TERM...WGH
AVIATION...BANACOS/BOYD
Hazardous weather outlook, Jul 6, 4:26 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
426 AM EDT WED JUL 6 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-070830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
426 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS VERMONT AND NORTHERN NEW YORK. SOME THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. CLOUD
TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS
BEFORE ACTIVITY MOVES EAST OF THE REGION BY LATE THIS EVENING.
THOSE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR WEATHER CONDITIONS
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

In the hours before

Local storm report, Jul 6, 3:04 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             2 E SAVAGE ISLAND       44.69N  73.21W
07/06/2011  M1.00 INCH       CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
            MEASURED

0240 PM     TSTM WND DMG     2 E SAVAGE ISLAND       44.69N  73.21W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
            MEASURED

&&

EVENT NUMBER BTV1100347
EVENT NUMBER BTV1100348

MAB
Local storm report, Jul 6, 3:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
306 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             WINOOSKI                44.49N  73.19W
07/06/2011  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            DIME-SIZED HAIL

&&

EVENT NUMBER BTV1100349

MUCCILLI
Local storm report, Jul 6, 3:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
307 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             BURLINGTON              44.48N  73.21W
07/06/2011  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER-SIZED HAIL ON RIVERSIDE AVENUE

&&

EVENT NUMBER BTV1100350

MUCCILLI
Local storm report, Jul 6, 3:11 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
311 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     MILTON                  44.62N  73.13W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES AND POWER LINES DOWN- EAST ROAD IMPASSABLE

&&

EVENT NUMBER BTV1100352

MUCCILLI
Local storm report, Jul 6, 3:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
313 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND DMG     PAUL SMITHS             44.44N  74.25W
07/06/2011                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN ON PROPANE TANK

0220 PM     TSTM WND DMG     1 W PLATTSBURGH         44.70N  73.47W
07/06/2011                   CLINTON            NY   BROADCAST MEDIA

            TREES POWERLINES DOWN ON ROUTE 3 AND ALONG TOM MILLER
            RD

0220 PM     TSTM WND DMG     PERU                    44.58N  73.53W
07/06/2011                   CLINTON            NY   BROADCAST MEDIA

            TREES DOWN ACROSS RT 22B

0230 PM     HAIL             GEORGIA CENTER          44.73N  73.12W
07/06/2011  E0.50 INCH       FRANKLIN           VT   PUBLIC

0240 PM     HAIL             2 E SAVAGE ISLAND       44.69N  73.21W
07/06/2011  M1.00 INCH       CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
            MEASURED

0240 PM     TSTM WND DMG     2 E SAVAGE ISLAND       44.69N  73.21W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
            MEASURED

0250 PM     TSTM WND DMG     1 S MILTON              44.61N  73.13W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES DOWN ON POWER LINES ON ROUTE 7

0251 PM     TSTM WND DMG     FAIRFAX                 44.67N  73.01W
07/06/2011                   FRANKLIN           VT   PUBLIC

            TREES DOWN AND NICKEL-SIZED HAIL

0255 PM     HAIL             2 NW BURLINGTON         44.50N  73.23W
07/06/2011  M1.00 INCH       CHITTENDEN         VT   PUBLIC

            REPORTED BY THE PUBLIC

0255 PM     TSTM WND DMG     MILTON                  44.62N  73.13W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES AND POWER LINES DOWN- EAST ROAD IMPASSABLE

0256 PM     TSTM WND DMG     MILTON                  44.62N  73.13W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN

0256 PM     HAIL             BURLINGTON              44.48N  73.21W
07/06/2011  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER-SIZED HAIL ON RIVERSIDE AVENUE

0258 PM     HAIL             BURLINGTON              44.48N  73.21W
07/06/2011  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER-SIZED HAIL ON NORTH AVENUE

0305 PM     HAIL             WINOOSKI                44.49N  73.19W
07/06/2011  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            DIME-SIZED HAIL

&&

EVENT NUMBER BTV1100342 BTV1100339 BTV1100340 BTV1100346 BTV1100347
BTV1100348 BTV1100345 BTV1100341 BTV1100351 BTV1100352 BTV1100343
BTV1100350 BTV1100344 BTV1100349

MUCCILLI
Local storm report, Jul 6, 3:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     COLCHESTER              44.54N  73.15W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES DOWN ALONG WATKINS ROAD

&&

EVENT NUMBER BTV1100353

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:01 AM EDTSpecial Weather StatementBTVFranklin, Grand Isle74 min
Jul 6, 9:59 AM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Orleans76 min
Jul 6, 2:00 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle60 min
Jul 6, 2:08 PM EDTSevere Thunderstorm WarningBTVGrand Isle52 min
Jul 6, 2:11 PM EDTSpecial Weather StatementBTVAddison, Washington64 min
Jul 6, 2:30 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Washington60 min
Jul 6, 2:37 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden53 min
Jul 6, 2:42 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Lamoille63 min
Jul 6, 3:12 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more63 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington54 min
Jul 6, 4:09 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor66 min
Jul 6, 4:36 PM EDTSpecial Weather StatementBTVRutland, Windsor54 min
Jul 6, 4:49 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor56 min
Jul 6, 4:50 PM EDTSpecial Weather StatementBTVLamoille25 min
Jul 6, 5:39 PM EDTSpecial Weather StatementBTVWindsor66 min
Jul 6, 6:12 PM EDTSevere Thunderstorm WarningBTVWindsor33 min
Jul 6, 8:16 AM EDTSpecial Weather StatementBTVFranklin74 min
Jul 6, 1:51 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin39 min
Jul 6, 7:38 PM EDTSpecial Weather StatementBTVSt. Lawrence52 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.